MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® COMPRESSION SCREW 36MM; APPLIANCE,FIXATION,NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® COMPRESSION SCREW 36MM; APPLIANCE,FIXATION,NAIL
Model Number 280.990
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 03/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implant and explant dates: implant and explant date not applicable.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The manufacture date is unknown.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that while attempting to implant the dhs/dcs compression screw during a case on (b)(6) 2018 the last few turns became very difficult.On the last turn the set screw (head of the dhs/dcs screw) snapped off and was discarded.The remainder of the compression screw remains implanted.Proper compression was achieved, and the product performed as expected.No surgeon follow up required.There was no surgical delay, and the patient's outcome was reportedly good.There is one device involved in this complaint.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.Device is a single use device but was not reprocessed or reused.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DHS®/DCS® COMPRESSION SCREW 36MM
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7396855
Report Number2939274-2018-51440
Device Sequence Number10932711
Product Code KTT
UDI-Device Identifier10886982176356
UDI-Public(01)10886982176356(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K791619
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number280.990
Device Catalogue Number280.990
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/10/2018
Supplement Date Received by Manufacturer04/13/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1